MAUDE Adverse Event Report: DATASCOPE CORP. - FAIRFIELD MEGA 7.5FR. 40CC IAB; SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL

DATASCOPE CORP. - FAIRFIELD MEGA 7.5FR. 40CC IAB; SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL
Model Number 0684-00-0295-01
Medical Device Problem Codes Leak/Splash (1354); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/22/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that after inserting the intra-aortic balloon (iab), the console generated a gas loss in iab circuit alarm for a possible helium leak.The insertion was reported to be axillary, which is not the method described in the device instructions for use.No blood was found in the helium tubing.There was a possibility of a kink in the iab or leakage problem from the console.The iab was removed after a few hours of therapy.There was no patient harm or adverse event reported.
 
Additional Manufacturer Narrative
Initial reporter occupation: ltd.Perfusionist event site postal code: (b)(6).The device has not been returned to the manufacturer so we are unable to complete an evaluation.If provided we will send a supplemental report with our additional findings.Complaint record id # (b)(4).
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
A photograph was provided by the facility.The photograph shows a gas leak alarm.The product was returned with the membrane completely unfolded and blood on the exterior of the catheter and between the catheter and the sheath.The sheath was returned over the catheter tubing.The extracorporeal tubing was cut 1.9cm from the y-fitting.The cut portion of the extracorporeal tubing was not returned.A kink was observed on the catheter tubing approximately 52.1cm from the iab tip.The inner lumen was observed to be occluded.The occlusion was unable to be cleared.An underwater leak test of the balloon, catheter, y-fitting, and extracorporeal tubing was performed and no leaks were detected.Due to the returned condition of the extracorporeal tubing, the iab is unable to be placed on the pump.Based on the photographic evidence provided by the facility, the gas loss alarm is confirmed.However we cannot duplicate the reported alarm due to the returned state of the device.The condition of the iab as received indicated a kink in the catheter tubing.It is difficult to determine when or how a kink in the catheter occurs.The insertion was reported to be axillary, which is not the method described in the device instructions for use.This may have contributed to the iab failure.The evaluation confirmed the reported kink.A lot history record review was completed for the reported product.No nonconformances were found that are considered to be related to the event.Reference complaint #(b)(4).

Brand Name
MEGA 7.5FR. 40CC IAB
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL
Manufacturer (Section D)
DATASCOPE CORP. - FAIRFIELD
15 law drive
fairfield NJ
Manufacturer (Section G)
DATASCOPE CORP. - FAIRFIELD
15 law drive
fairfield NJ
Manufacturer Contact
brian schaeffer
15 law drive
fairfield, NJ 
MDR Report Key16715742
Report Number2248146-2023-00256
Device Sequence Number12578774
Product Code DSP
UDI-Device Identifier10607567107974
UDI-Public10607567107974
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K120868
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/08/2025
Device Model Number0684-00-0295-01
Device Catalogue Number0684-00-0293
Device Lot Number3000279117
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/23/2023
Supplement Date Received by Manufacturer06/05/2023
Initial Report FDA Received Date04/11/2023
Supplement Report FDA Received Date06/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARROW PUMP.
Patient Age75 YR
Patient SexMale
Patient Weight74 KG